Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Mom with PD gets argumentative from 3pm to 7pm everyday. Caffeine?
    avatar
    leavenworthj posted:
    My Mom is a very nice and caring person. It is like clockwork..from 3pm till bedtime she becomes impossible. She is rude and fights with everyone around her. Then she is fine till 3 the next day and she is back to an extremely rude behavior.

    I found out from the caregiver my dad and her eat a lot of choclate in the afternoon. They ate a half box in one sitting. Could sugar or caffeine be the cause?
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear levenworthj,
    This sounds like a medication related phenomenon. The sweet craving and irritability can be a result of medication intake. I would suggest you review her medication amounts and timing. It may be that an adjustment of her medications will be useful.
     
    avatar
    grandmadebbbie replied to Mark A Stacy, MD's response:
    Hi Dr. Stacy;

    My Dr. just put me on selegiline HCL 5 MG X 1 daily he was going to start me on it with alittle higher MG but I take other meds that do not go with them. Can you help me with this I am still having alot of termers where It's hard for me paint any more
    Thank you
    Debbie
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD replied to grandmadebbbie's response:
    Hi, Debbie
    An action tremor is not as likely to respond to anti-parkinson therapy as a resting tremor. You may want to ask your physician if you could have "Essential Tremor" causing the action tremor that impairs your painting. If so, medications like propranolol or primidone may be useful.

    As per the selegiline dose. I use this drug most often in patients who notice wearing off from levodopa. If you have wearing off for more than one hour between doses, perhaps the 10 mg daily dosage is needed.
     
    avatar
    sosunny2012 responded:
    My husband used to take a lot of Mirapex, but ONE of the nasty side affects was the amount of Sugar he craved. And he would get very abusive.
    We cut back on that and he sticks to "natural" sugars (still in small doses) and it seems to have helped.


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center